Alert archive / California / Wind Advisories in 2022
Wind Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 26, 2022, 12:15 PM PDT for Imperial County, Riverside County, California. It took effect at Apr 26, 2022, 8:00 PM PDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2022, 12:15 PM PDT (19:15 UTC)
- In effect from
- Apr 26, 2022, 8:00 PM PDT
- Expired
- Apr 29, 2022, 12:00 AM PDT
- In force
- 52 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5011 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS75 KPSR 261915 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1215 PM MST Tue Apr 26 2022 CAZ562-270715- /O.NEW.KPSR.WI.Y.0021.220427T0300Z-220429T0700Z/ Imperial County Southwest- 1215 PM PDT Tue Apr 26 2022 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Winds will be strongest in the evening and overnight hours. * WHERE...Southwest corner of Imperial County, along Interstate 8. * WHEN...From 8 PM this evening to midnight PDT Thursday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
535 WWUS75 KPSR 270534 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1034 PM MST Tue Apr 26 2022 CAZ562-272200- /O.CON.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Imperial County Southwest- 1034 PM PDT Tue Apr 26 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Winds will be strongest in the evening and overnight hours. * WHERE...Southwest corner of Imperial County, along Interstate 8. * WHEN...Through midnight PDT Thursday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
860 WWUS75 KPSR 271935 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1235 PM MST Wed Apr 27 2022 CAZ563-566-567-282245- /O.EXB.KPSR.WI.Y.0021.220428T2000Z-220429T0700Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1235 PM PDT Wed Apr 27 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. Areas of blowing dust reducing visibility. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From 1 PM Thursday to midnight PDT Thursday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-282245- /O.CON.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Imperial County Southwest- 1235 PM PDT Wed Apr 27 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT THURSDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. Winds will be strongest in the evening and overnight hours. * WHERE...Southwest corner of Imperial County, along Interstate 8. * WHEN...Through midnight PDT Thursday night. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
385 WWUS75 KPSR 281011 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 311 AM MST Thu Apr 28 2022 CAZ562-282300- /O.CON.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Imperial County Southwest- 311 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-282300- /O.CON.KPSR.WI.Y.0021.220428T2000Z-220429T0700Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 311 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Salton Sea, Imperial Valley and Western Imperial County. * WHEN...From 1 PM this afternoon to midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
880 WWUS75 KPSR 281945 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1245 PM MST Thu Apr 28 2022 CAZ562-290700- /O.CON.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Imperial County Southwest- 1245 PM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-290700- /O.CON.KPSR.WI.Y.0021.220428T2000Z-220429T0700Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1245 PM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Imperial Valley and Western Imperial County. * WHEN...Until midnight PDT tonight. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Areas of blowing dust, especially along Highway 86 west of the Salton Sea. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AJ
853 WWUS75 KPSR 290647 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1147 PM MST Thu Apr 28 2022 CAZ562-290800- /O.EXP.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Imperial County Southwest- 1147 PM PDT Thu Apr 28 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds have fallen below advisory level, but breezy conditions are likely to continue for the next few hours. $$ CAZ563-566-567-290800- /O.EXP.KPSR.WI.Y.0021.000000T0000Z-220429T0700Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1147 PM PDT Thu Apr 28 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... Winds have fallen below advisory level, but breezy conditions may continue for the next few hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 26, 10:35 AM PDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 26, 10:35 AM PDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1035 AM MST Tue Apr 26 2022 .UPDATE...Updated 18Z Aviation Discussion. .UPDATE... As expected, locally breezy weather is affecting Gila & Pinal counties. Peak wind gusts around Globe have touched 30 mph, and there are likely some higher gusts occurring around the peaks. Fire weather concerns are not too high, however, as this breeze has brought in some slightly higher surface humidity from the SE. Breezes in Phoenix have been more muted, but may pick up some over the next couple hours. Around Phoenix, we are already warming up into the low/mid 80s. ACARs soundings show 850hPa temps are running 3-4C warmer than 24 hours ago, and visible satellite revealed only SCT cirrus overhead - less coverage than models had depicted. With this in mind, and the period of southerly winds expected this afternoon, the metro should have no trouble getting into the upper 90s. Still about a 25-30% chance we see the first official 100F temp of 2022 at Sky Harbor. Either way, take it easy if out in this early season heat! && .SYNOPSIS... High pressure will continue to dominate our weather through the middle of the week. Under its influence, high temperatures will peak today mainly in the upper 90s, followed by a slow decline in temperatures during the latter half of the week. Breezes will pick up from Phoenix eastward today, and then again on Thursday, particularly over Southeast California. Dry conditions will persist through at least next weekend. && .DISCUSSION... The upper level flow will become a bit more amplified today with a weak shortwave trough approaching California from the west, while a ridge remains over our region through tonight. The full warmth of the ridge will finally translate down into the boundary layer today with 850mb temperatures warming another 3C from yesterday. Despite some passing (mostly thin) high clouds today, this warming should boost daytime highs into the upper 90s across the lower deserts. Today may also mark the first 100 degree day for Phoenix this year, but the latest NBM guidance only has this probably at around 25%. The synoptic scale pattern is not forecast to change all that much through the rest of the week with a mostly stationary upper level low centered just off the coast of British Columbia. However, at times pieces of energy will break off the southern periphery of this large upper level low, eventually tracking across California and likely through portions of our region. The first one is currently just west of northern California and will help to bring the high clouds today and eventually some slight cooling on Wednesday as it skirts by across the northern portion of the Desert Southwest. A second shortwave trough is forecast to peel off the parent low on Wednesday, before entering the northern portion of our region on Thursday. Latest model guidance shows this second disturbance may be weaker than in previous runs resulting in a bit lower wind forecast for Thursday, but locally windy conditions do still seem likely Thursday afternoon/evening. Temperatures will continue to creep lower starting Wednesday due to the lower heights aloft, likely bottoming out on Friday with highs around 90 degrees. Looking ahead at the coming weekend, model ensembles favor a bit more of a zonal flow regime with upper level heights recovering a little and temperatures warming back into the low to mid 90s. The dry weather pattern will surely continue for the foreseeable future as no significant weather systems are seen nearing our region any time soon. && .AVIATION...Updated at 1735Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: Current light SE winds to increase over the next hour or so as stronger winds aloft to start to mix to the surface allowing for a gusts into the 15-20kt range from the SE-SSE during the 18Z-20Z period. Winds will then weaken and gradually shift to the SW/W, with a few hours of S, by late afternoon. Winds shift back E tonight thru midday Wednesday, before reverting back to westerly Wed afternoon/evening. SCT to BKN high clouds will stick around through tonight, with skies becoming CLR on Wednesday. Southeast California/Southwest Arizona including KIPL and KBLH: Light drainage winds will continue through the remainder of this morning, at which point a moderate upvalley wind (from the S) will develop. Gusts could reach up to 20-25 kts at KBLH. Evening downslope winds will be possible into the Imperial Valley Tuesday evening with gusts into the high teens possible. Winds subside tonight/Wednesday morning before increasing again on Wednesday afternoon. SCT to BKN high clouds to become mainly CLR late tonight/Wednesday. && .FIRE WEATHER... Thursday through Monday: Dry conditions will prevail through the weekend with temperatures 5-10 degrees above normal. Typical afternoon upslope wind gusts 10-20 mph will be common with somewhat enhanced winds likely Thursday afternoon resulting in an elevated fire danger. Stronger wind gusts from 30-40 mph are expected mainly over Imperial County, CA on Thursday and Thursday night. The persistently dry air mass will keep minimum afternoon humidity levels into the single digits with poor to fair overnight recovery of 15-40%. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix UPDATE... Heil DISCUSSION...Kuhlman AVIATION...Percha/Benedict FIRE WEATHER...Heil/Kuhlman
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.